MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRLS190HS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A cougar guide wire was used during a procedure to treat a mildly calcified lesion in the mid right coronary artery (rca).There was no damage noted to the packaging.There was no issues noted when removing the device from the packaging.The device was inspected and prepped per ifu with no issues noted.The wire tip was formed by the physician.The lesion was pre-dilated.Resistance was not encountered and excessive force was not used during the procedure.It was reported that a detachment occurred on the cougar during removal.Another wire was wrapped around the detached portion and pulled it into the guide catheter for removal.No further patient injury reported.One wire was returned for evaluation.Packaging from lot g19a05977 and from lot g19a06774 was also returned.It was reported that multiple cougars were opened during the procedure, and it could not be determined which packaging the detached wire was from.(pli20 added for lot g19a06774).

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9368360
Report Number1220452-2019-00147
Device Sequence Number2224520
Product Code DQX
UDI-Device Identifier00643169453319
UDI-Public00643169453319
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Catalogue NumberCGRLS190HS
Device Lot NumberG19A06774
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2019
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;